Alert archive / Minnesota / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 72, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 15, 2022, 4:09 AM CDT for Fillmore County, Minnesota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2022, 4:09 AM CDT (09:09 UTC)
- Expired
- Jun 15, 2022, 4:40 AM CDT
- In force
- 31 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Fillmore County, MN
The radar
The La Crosse radar (KARX), 62 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2093 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1728 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.6
The text
As transmitted.
731
WUUS53 KARX 150909
SVRARX
MNC045-151000-
/O.NEW.KARX.SV.W.0072.220615T0909Z-220615T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
409 AM CDT Wed Jun 15 2022
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Eastern Fillmore County in southeastern Minnesota...
* Until 500 AM CDT.
* At 409 AM CDT, a severe thunderstorm was located near Preston,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Harmony around 415 AM CDT.
Preston around 420 AM CDT.
Lanesboro around 435 AM CDT.
Other locations impacted by this severe thunderstorm include
Henrytown, Choice, Old Barn Campground, Isinours, Hutton,
Greenleafton and Peterson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4385 9188 4385 9187 4371 9173 4366 9173
4350 9202 4350 9214 4359 9226
TIME...MOT...LOC 0909Z 229DEG 26KT 4359 9211
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CZ3 follow-up statements
929
WWUS53 KARX 150922
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
422 AM CDT Wed Jun 15 2022
MNC045-151000-
/O.CON.KARX.SV.W.0072.000000T0000Z-220615T1000Z/
Fillmore MN-
422 AM CDT Wed Jun 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR EASTERN FILLMORE COUNTY...
At 422 AM CDT, a severe thunderstorm was located near Lanesboro, or 8
miles east of Preston, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
eastern Fillmore County, including the following locations...
Henrytown, Choice, Old Barn Campground, Isinours, Hutton,
Greenleafton and Peterson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4385 9188 4385 9187 4371 9173 4366 9173
4350 9202 4350 9214 4359 9226
TIME...MOT...LOC 0922Z 233DEG 35KT 4369 9191
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CZ503
WWUS53 KARX 150934
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
434 AM CDT Wed Jun 15 2022
MNC045-151000-
/O.CON.KARX.SV.W.0072.000000T0000Z-220615T1000Z/
Fillmore MN-
434 AM CDT Wed Jun 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR EASTERN FILLMORE COUNTY...
At 433 AM CDT, a severe thunderstorm was located 8 miles south of
Rushford, or 11 miles west of Caledonia, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Preston, Lanesboro, Rushford Village, Highland, Amherst, Peterson,
Whalan, Henrytown, Bratsberg, Choice, Old Barn Campground and
Isinours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4385 9188 4385 9187 4371 9173 4366 9173
4356 9192 4361 9198 4369 9209
TIME...MOT...LOC 0933Z 243DEG 32KT 4369 9172
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CZ135
WWUS53 KARX 150940
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
440 AM CDT Wed Jun 15 2022
MNC045-150949-
/O.CAN.KARX.SV.W.0072.000000T0000Z-220615T1000Z/
Fillmore MN-
440 AM CDT Wed Jun 15 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FILLMORE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However small hail, gusty winds and heavy rain are
still possible with this thunderstorm.
LAT...LON 4385 9188 4385 9187 4371 9173 4366 9173
4356 9192 4361 9198 4369 9209
TIME...MOT...LOC 0937Z 229DEG 26KT 4372 9167
$$
CZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:26 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 15, 2:26 AM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 226 AM CDT Wed Jun 15 2022 .DISCUSSION...(Today through Tuesday) Issued at 213 AM CDT Wed Jun 15 2022 Key Messages: - Heavy rain, strong winds, and hail possible this morning for much of the area - Severe weather threat increases this afternoon with hazards of tornadoes, very large hail, and damaging winds. - Quiet latter half of the week, seasonable temperatures for the weekend, and potential warm up into next week. THIS MORNING'S STORMS: Have been monitoring stronger storms overnight advecting from Iowa. While these have been associated with a weak cold surface boundary, the accompanying surface low will advect northeast out of Nebraska early this morning, resulting in a subsequent round of strong to severe storms. The guiding upper level pulse and associated vorticity maxima will guide these more widespread storms from northeast Iowa into southeast Minnesota and central Wisconsin. Instability is expected to remain elevated with a clingy cap covering our forecast area; resulting in hazards of hail, heavy rain, and strong winds. Precipitable water values will be near 2.0", +2.5 standardized anomalies according to NAEFS/ENS, resulting in possible flash flooding. These storms are expected to exit central Wisconsin into the late morning. SEVERE WEATHER THIS AFTERNOON: In the afternoon, a higher impact event is still slated on tap as the upper level trough and associated mid level vorticity lobes slide by; driving a surface boundary from northwest to southeast. The SBCAPE pool builds to ~3500 J/kg (HREF;15.00Z) with steepening low level lapse rates, afternoon warming, and 70F surface dewpoint temperatures. Sufficient shear will be aided by a 50kt 700mb jet, providing some clockwise rotation for the hodograph in the 2-4km height range. From 0-3km, HREF continues to include 40-50kt of bulk shear, supportive of supercells. While initial model soundings suggest 0-1km isn't strongly backed, mostly speed shear (~20kts) in high resolution model hodographs, if a mesoscale low forms, the risk for large tornadoes would increase given the resultant increase in hodograph curvature. Regardless, a thin axis of prefrontal 0-1km storm relative helicity values will approach 200 m2s2 from northeast Iowa into central Wisconsin. Very large hail (2+") will also be possible with the large, fat CAPE profiles and steep lapse rates within the growth hail zone. The storm prediction center has continued an enhanced outlook for much of the forecast area given the aforementioned parameters, including 30% hatching for wind/hail, and 10% for tornadoes. THURSDAY THROUGH WEDNESDAY: Latter half of the week continues to look less active as an amplified upper level ridge traverses the Midwest. Temperatures remain seasonable through the weekend. While this ridge persists into early next week, deterministic models hint at possible precipitation chances with sneaky upper level pulses sliding along northwest flow. GEFS/EPS contains little agreement among members for the 15.00Z forecast hour. Temperatures increase back to above seasonable for the new work week, with the ECMWF Shift of Tails focused to our north and west in central Minnesota. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1005 PM CDT Tue Jun 14 2022 A few rounds of showers and storms tonight through Wed. A few could be strong, potentially severe, with a greater threat for severe storms Wed afternoon. Wind, hail and vsby impacts all likely for Wed afternoon. Timing the rounds in is tricky and expect some refinement as the various forcers (shortwaves, sfc cold front, overnight convection boundaries, etc) play out. For now, will lean heavily on the CAMS models to time the higher threat/impact times for shra/ts. CIGS: trends favor mostly bkn VFR into Wed morning. Expect some lowering with the storms associated with cold front for Wed afternoon, dipping into MVFR. Should clear out Wed evening with passage of front east. WX/vsby: heavy rain likely with most storms...so dip into IFR/MVFR vsbys should be expected. Followed latest CAMS meso model trends to highlight the periods with higher threat for SHRA/TS - expect some adjustments as we move through Wed. WINDS: generally south tonight but a fair amount of variability indicted in the models...with a few boundaries and potential for a weak area of low pressure. Should steady out from the south Wed morning, swinging west/northwest with cold front passage late Wed afternoon/evening. Note-expect some enhanced wind gusts with any storm Wed afternoon. && .HYDROLOGY... Issued at 256 PM CDT Tue Jun 14 2022 Overnight, many areas across the forecast area received 1-2" of precipitation. The present moist, tropical air mass contains high precipitable water values, nearing 2 inches, and high warm cloud layers, averaging 12,000 ft. Therefore, rainfall rates of 1-2"/hr will be possible for much of the area today. Subsequent rounds of precipitation this morning and afternoon will present flash flooding concerns with HREF guidance suggesting localized 3"+ possible. Areas that have been affected by higher amounts in the previous couple of days will be more susceptible to flash flooding. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && DISCUSSION...JAR AVIATION....Rieck HYDROLOGY...JAR
Hazardous weather outlook, Jun 14, 7:37 PM CDT, 8 hours 32 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 737 PM CDT Tue Jun 14 2022 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-151000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 737 PM CDT Tue Jun 14 2022 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa...and southwest into central Wisconsin. .DAY ONE...Tonight Strong to severe storms possible overnight. Heavy rain with localized flooding and hail are the main threats. Damaging wind gusts also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong to severe storms remain possible early Wednesday morning. Primary hazards are heavy rain with localized flooding and hail. Severe storms are likely Wednesday afternoon into the evening. Hazards include very large hail, damaging winds, a few tornadoes and heavy rain. Localized flash flooding is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday afternoon. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Rieck
In the hours before
Special weather statement, Jun 14, 10:53 PM CDT, 5 hours 16 minutes before
Special Weather Statement National Weather Service La Crosse WI 1053 PM CDT Tue Jun 14 2022 IAZ008>010-018-019-029-150600- Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette- Including the cities of Osage, Cresco, Decorah, Charles City, New Hampton, and Oelwein 1053 PM CDT Tue Jun 14 2022 ...Strong Storms Moving In... Scattered thunderstorms, some strong, will track northeast across portions of northeast Iowa late this evening, into the overnight hours. Hail up to dime size and wind gusts to 35 mph are possible. In addition, heavy rain could result in localized urban and street flooding. Seek indoor shelter if storms near your location. Rieck
Special weather statement, Jun 15, 2:39 AM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service La Crosse WI
239 AM CDT Wed Jun 15 2022
WIZ029-034-150815-
Jackson WI-Clark WI-
239 AM CDT Wed Jun 15 2022
...A strong thunderstorm will impact portions of southeastern Clark
and southeastern Jackson Counties through 315 AM CDT...
At 238 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Millston, or 13 miles east of Black River Falls,
moving northeast at 30 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Clark
and southeastern Jackson Counties, including the following
locations... Ballard Road And Pray Avenue, City Point, The Black
River Correctional Center, Potters Flowage, Seventeen Flowage, Pray
and Nevins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4418 9057 4432 9073 4458 9032 4429 9032
TIME...MOT...LOC 0738Z 231DEG 28KT 4430 9057
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
CZSpecial weather statement, Jun 15, 3:02 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service La Crosse WI
302 AM CDT Wed Jun 15 2022
IAZ008-009-018-019-MNZ086-087-094-095-150900-
Floyd IA-Howard IA-Chickasaw IA-Mitchell IA-Olmsted MN-Dodge MN-
Fillmore MN-Mower MN-
302 AM CDT Wed Jun 15 2022
...Strong thunderstorms will impact portions of Mitchell, Howard,
Floyd, Chickasaw, southern Olmsted, Mower, southern Dodge and western
Fillmore Counties through 400 AM CDT...
At 302 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Austin to 8 miles east of Sheffield. Movement
was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Austin around 305 AM CDT.
Rockford and Rose Creek around 310 AM CDT.
Brownsdale around 315 AM CDT.
Charles City and Grand Meadow around 330 AM CDT.
Nashua around 335 AM CDT.
Stewartville, Spring Valley and Ionia around 340 AM CDT.
New Hampton around 350 AM CDT.
Chatfield, Dover, Lawler and Jerico around 400 AM CDT.
Other locations impacted by these storms include Forestville State
Park, Toeterville, Vernon Springs, Bradford, Chickasaw, County Roads
T 54 And A 31, Fillmore, Mayville, Highway 30 And County 15 and
County Roads V 56 And B 33.
This includes Interstate 90 in Minnesota between mile markers 175 and
232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4396 9305 4402 9208 4291 9209 4291 9302
4350 9303 4350 9305
TIME...MOT...LOC 0802Z 250DEG 40KT 4366 9300 4292 9304
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CZSpecial weather statement, Jun 15, 3:37 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service La Crosse WI
337 AM CDT Wed Jun 15 2022
IAZ019-029-030-150915-
Clayton IA-Chickasaw IA-Fayette IA-
337 AM CDT Wed Jun 15 2022
...Strong thunderstorms will impact portions of Fayette County
through 415 AM CDT...
At 336 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tripoli to near Mount Auburn. Movement was
east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Oelwein and Maynard around 415 AM CDT.
Other locations impacted by these storms include Highway 93 And
County W 14, Donnan, Highway 93 And County V 68, Volga River State
Park, Wadena, Randalia, Highways 3 And 187, County Road W 45 And 187,
Westgate and County Road W 33 And 187.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4264 9208 4291 9208 4291 9227 4292 9227
4291 9160 4264 9160
TIME...MOT...LOC 0836Z 269DEG 26KT 4275 9229 4220 9211
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CZThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:02 AM CDT | Special Weather Statement | ARX | Fillmore, Mower, Olmsted | 58 min |
| Jun 15, 10:42 AM CDT | Special Weather Statement | ARX | Fillmore, Winona | 63 min |
| Jun 15, 11:17 AM CDT | Special Weather Statement | ARX | Houston | 43 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.